Progesterone Effect

Progesterone is a female sex hormone, which regulates menstruation and supports pregnancy. It is produced by the corpus luteum in the ovaries. This hormone stimulates the thickening of the endometrial lining, to help the implanted embryo to develop properly.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Though my urine test is negative, I have pregnancy symptoms. Why?

Query: Hi doctor, I am 11 days late for period. My husband had snip two years ago. I am having pregnancy symptoms although the tests are negative. What could be the problem? Thank you.  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Pregnancy changes are due to the progesterone hormone produced from the remaining of the ruptured follicle, also due to the hormonal imbalance caused by the hormones. When you do not have periods, it means you had an anovulatory period. It means no ovulation, This wo...  Read Full »

What do the changes like dark bleeding, tiredness, and breast pain during period indicate?

Query: Hello doctor, My partner is suspecting that she might be pregnant. We did get intimate but did not do sexual intercourse. We doubt if any sperm had gone in her vagina accidentally because I had touched her vagina with my hand, and there was no direct contact. Also, it was her ovulation time. Two ...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I do not see any reason for your worry. I want to get to your notice that progesterone hormone is common for pregnancy and period. All the symptoms you mentioned, like breast discomfort, lower abdominal pain, nausea, etc., are due to progesterone hormone. Ladies physica...  Read Full »

Can frequent use of I-pill have any side effects?

Query: Hi doctor, Today is the last day of my periods. Last night, I consumed alcohol and had unprotected sex. I took an I-pill at around 11 AM today. However, I had been vomiting due to nausea at around 2 PM in the afternoon. Should I have to take another pill now? Or would the first one have been effecti...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. There is no need to take another I-pill (Levonorgestrel hormone) as it gets dissolved and absorbed within an hour. However, the nausea and vomiting are due to the high progesterone effect of the I-pill. Now, you need to wait for a withdrawal bleed. Since you just had pe...  Read Full »

I have heavy bleeding after taking I-pill. What to do?

Query: Hi doctor, I took an I-pill on the 27th hour of unprotected sex. I am having severe abdominal pain since I took the pill. I am experiencing a little shortness of breathing. Now, I am on my periods, but it was four days late. It has been 10 days since I have taken I-pill. I am having unendurable pain...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The fact that the menses have started after 10 days of I-pill intake ensures that there is no pregnancy. The pain and heavy bleeding are secondary to the progesterone effect of the high dose progesterone pill like I-pill. It is suggested that you should take tablet Tra...  Read Full »

Why is my period irregular after taking I-pill?

Query: Hi doctor, My regular period comes 24th of every month. I had taken I-pill on the 15 of last month and after that my period came on 24th. Again, I took I-pill on 28th and got period on 5th of this month. Now, again, I am bleeding in a gap of 10 days. Please advise whether it is normal or something s...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. After taking the second I-pill, the withdrawal bleed started on 5th, which again marked the onset of a fresh cycle. So, the next bleeding could have been due to an early ovulation and possibly an ovulation bleed. Also, sometimes intermenstrual bleeding is common to...  Read Full »

Can contraceptive pills make you nauseous?

Query: Hi doctor, I have taken morning after pill after having unprotected sex on my 1st day of periods. Feeling vomiting sensation, but there is no vomit happening. Please help me.  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Firstly, I would like to tell you that morning after pill was actually not required on the first day of your menses at all as you had started your period. As there is no ovum to fertilize on day 1, fertilization and pregnancy would not have taken place anyway...  Read Full »

Can you get pregnant if you had sex two days before periods?

Query: Hi doctor, We had sex before 2 days of her period. She had a pill after 64 hours. She got her periods but it has been continuing for six days. What is the chance of pregnancy? Please help.  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If she has resumed her menses then there is no chance of pregnancy. For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist  Read Full »

What are the chances of pregnancy after taking two I-pills in two hours?

Query: Hi doctor, I had unsafe sex with my girlfriend. I am sure that I did not ejaculate but she did take an i-pill for safety. We had sex for the second time and now I guess that I might have ejaculated and so she took one more i-pill. So, in total she had two i-pills in a time gap of two hours. Now she ...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. If she has taken the i-pill within 24 hours of the intercourse and in her case twice within a gap of two hours then she has doubled the concentration of progesterone. Usually, a withdrawal bleed is seen within next five to seven days from the day of i-pill intake. As s...  Read Full »

Can you get pregnant if someone ejaculates on your hand?

Query: Hi doctor, I am not sexually active. But my fiance did foreplay and ejaculated on my hand. I washed my hand with soap after that. I do not remember the semen going near my vagina. I am still virgin and he did not penetrate me. However, the next day I got worried and took an emergency pill. I still...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Please do not be worried. There are no chances of pregnancy at all. Firstly, because you had washed your hand with soap which carried the sperms and sperms do not survive on contact with detergent or soap. Secondly, you have taken an i-pill within 72 hours. Hence, y...  Read Full »

What is the reason for irregular bleeding after taking Unwanted 72?

Query: Hi doctor,After taking Unwanted 72, my wife got down within five days. But, her menses started again after five days though her actual time of menses not yet come. Why?  Read Full »


Dr. Eeshani Dutta

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Unwanted 72 is an emergency contraceptive pill containing high amount of progesterone. These medicines have a severe side effect of heavy or irregular bleeding. Your wife had the same side effect. Please check her hemoglobin levels; she might turn anemic if she bleeds ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.